MAUDE Adverse Event Report: BIOMÉRIEUX, INC. VITEK® 2 ANAEROBIC AND CORYNEBACTERIA (ANC) IDENTIFICATION (ID) TEST KIT; VITEK® 2 ANC ID CARD

BIOMÉRIEUX, INC. VITEK® 2 ANAEROBIC AND CORYNEBACTERIA (ANC) IDENTIFICATION (ID) TEST KIT; VITEK® 2 ANC ID CARD
Catalog Number 21347
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in the united states contacted biomérieux to report a discrepant organism identification for bacteroides ovatus atcc® baa-1296¿ in association with the vitek® 2 anc id test kit.The organism was reported as bacteroides stercoris, bacteroides eggerthii, low discrim prevotella oralis/bacteroides eggerthii, and prevotella oralis.There is no indication or report from the laboratory that the discrepant result led to any adverse event related to any patient's state of health.There was no patient directly associated with the atcc® strain.Culture submittal has been requested by biomérieux for internal investigation.Biomérieux investigation will be initiated.
 
Additional Manufacturer Narrative
An internal biomérieux investigation was performed with results as follows: the submitted pellet from customer stock # 585-34 (bacteroides ovatus atcc 1296) was rehydrated and along with the biomérieux internal quality control (qc) strain were subcultured to columbia blood agar (cba).Anc card testing included individual organism suspensions on cards from the two customer lots (2440560403, 2440541203) and a random lot (2440496103) in duplicate for each strain.911581 (585-34): five (5) of six (6) anc cards tested showed no qc deviations and no misidentifications were observed.For the remaining card, an atypical negative aara was demonstrated, but no misidentification was observed.400963 (biomérieux internal qc strain): no qc deviations or misidentifications were observed on any of the six (6) anc cards tested.One (1) of the customer's reported issues were duplicated with one atypical negative aara reaction on one (1) of six (6) anc cards tested with no misidentification and with the customer's strain only.Vitek® 2 cards performed as expected with the biomérieux internal qc strain.

Brand Name
VITEK® 2 ANAEROBIC AND CORYNEBACTERIA (ANC) IDENTIFICATION (ID) TEST KIT
Common Device Name
VITEK® 2 ANC ID CARD
Manufacturer (Section D)
BIOMÉRIEUX, INC.
595 anglum road
hazelwood MO 63042
MDR Report Key7373423
Report Number1950204-2018-00119
Device Sequence Number1095093
Product Code JSP
UDI-Device Identifier03573026144364
UDI-Public03573026144364
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K910666
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 06/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/09/2019
Device Catalogue Number21347
Device Lot Number2440560403
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2018
Supplement Date Received by Manufacturer05/15/2018
Initial Report FDA Received Date03/27/2018
Supplement Report FDA Received Date06/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1